Pennsylvania, 2004

Damaging Wind in Pennsylvania, June 1, 2004

June 1, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 1, 4:09 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 1, 4:09 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT TUE JUN  1 2004

2ND UPDATE TO ADD SVR TSTM WATCH FOR SWRN PA/RMNDR EXTREME NRN WVA AND
GARRETT CNTY MD. REST SAME.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...PAZ020-021-023-029>032.
OH...OHZ039>041-048>050-057>059-068-069.
WV...WVZ001>004-012-021>023-041.
MD...MDZ001.
&&
Hazardous weather outlook, Jun 1, 9:11 AM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1011 AM EDT TUE JUN 1 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-011410-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1011 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...THIS AFTERNOON AND EVENING

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EVENING.
THE PRIMARY WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 1, 4:33 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
533 PM EDT TUE JUN 1 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-023-029>032-
WVZ001>004-012-021>023-041-012330-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-
COSHOCTON OH-FAYETTE PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-
HARRISON OH-INDIANA PA-JEFFERSON OH-MARION WV-MARSHALL WV-
MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV-
TUCKER WV-TUSCARAWAS OH-WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
533 PM EDT TUE JUN 1 2004

...STRONG WIND POSSIBLE THIS EVENING...

A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA THIS EVENING.
 THIS LINE WAS MOVING EAST AT 45 TO 50 MPH.  WIND GUSTS MAY
BE SUFFICIENT TO BREAK TREE BRANCHES AND DOWN ROTTEN TREES.

SEVERE STORMS ARE POSSIBLE ALONG THIS LINE AND A SEVERE THUNDERSTORM
WATCH WILL REMAIN IN EFFECT.  SEVERE STORMS PRODUCE DAMAGING WIND IN
EXCESS OF 58 MPH.

RESIDENTS SHOULD MOVE INDOORS AS THIS LINE OF SHOWERS AND
THUNDERSTORMS APPROACH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

15
Special weather statement, Jun 1, 4:48 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT TUE JUN 1 2004

PAZ007>009-013>016-022-012330-
ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-JEFFERSON PA-LAWRENCE PA-
MERCER PA-VENANGO PA-
548 PM EDT TUE JUN 1 2004

SCATTERED THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA THIS EVENING.
 THESE STORMS WILL DIMINISH AS SUNSET APPROACHES...BUT THEY MAY
PRODUCE STRONG WIND GUSTS AS THEY COLLAPSE. THE WIND GUSTS MAY BE
SUFFICIENT TO BREAK SMALL TREE BRANCHES AND DOWN ROTTEN TREES.

RESIDENTS SHOULD MOVE INDOORS IF A THUNDERSTORM APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

15

The radar

The Pittsburgh radar (KPBZ), 78 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
June 1, 5:26 PM EST
Where
Mercer County, Mercer
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.233, -80.233

Large tree limbs blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403945.